# SDR CA060530005

- Difficulty date: May 16, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Rkwell 700
- Aircraft time: 5,139 hours
- Engine: Lyc TIO540R2AD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Rocker Cover
- Part number: 72242
- Condition: Separated
- Location: Lt Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: Y, B
- Precautionary procedure: A

## Discrepancy

DURING TAKEOFF, THE CREW NOTED THE LT ENGINE SURGING AND SMOKE FROM THE EXHAUST.  THE AIRCRAFT COMPLETED THE TAKEOFF AND CAME BACK FOR LANDING WITHOUT ANY TROUBLE.  CLOSER INVESTIGATION FOUND THE TAB THAT IS ATTACHED TO THE ROCKER COVER HAD COME OFF.  THIS TAB HOLDS BOTH INTAKE AND EXHAUST ROCKER SHAFTS IN PLACE.  THE EXHAUST ROCKER SHAFT WAS OUT OF PLACE AND THE INTAKE SHAFT HAD COME OUT AND BROKE THE BOSS OFF THE CYLINDER HEAD.  THE ROCKER COVERS ARE MANUFACTURED BY MILLENIUM, THE  ORIGINAL LYCOMING COVERS HAVE THE TAB BONDED ALONG THE ENTIRE MATING SURFACE.  MILLENIUM COVERS HAVE ONLY TWO SMALL SPOT WELDS.  ORDERED ALL NEW CYLINDER COVERS TO REPLACE THESE LIFTER COVERS.
